Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Nov 17, 2017, 4:47 AM CST for 13 counties in Texas. It took effect at Nov 17, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 4:47 AM CST (10:47 UTC)
- In effect from
- Nov 17, 2017, 12:00 PM CST
- Expired
- Nov 17, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS84 KLUB 171047 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 447 AM CST Fri Nov 17 2017 TXZ026-039>042-171200- /O.CAN.KLUB.FW.A.0013.171117T1800Z-171118T0000Z/ Childress-Yoakum-Terry-Lynn-Garza- 447 AM CST Fri Nov 17 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. The fire weather watch is being replaced by a rangeland fire danger statement. $$ TXZ021>025-027>030-033>036-180000- /O.UPG.KLUB.FW.A.0013.171117T1800Z-171118T0000Z/ /O.NEW.KLUB.FW.W.0015.171117T1800Z-171118T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- 447 AM CST Fri Nov 17 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE FOR 20 FT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Wind... West winds 20-30 mph with higher gusts. * Humidity...10-15% * Fuels...Dry * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
106 WWUS84 KLUB 172002 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 202 PM CST Fri Nov 17 2017 TXZ021>025-027>030-033>036-180000- /O.CON.KLUB.FW.W.0015.000000T0000Z-171118T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby- 202 PM CST Fri Nov 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE AND NORTHERN AND CENTRAL SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * Wind... Westerly at 20 to 30 mph with gusts to 40 mph. * Temperatures...Record highs from the middle 80s to near 90. * Humidity...8 to 13 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 4:10 AM CST, 37 minutes earlier.
Area forecast discussion, Nov 17, 4:10 AM CST, 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 410 AM CST Fri Nov 17 2017 .SYNOPSIS... Split jet regime is indicated this morning off to our west and northwest. The polar jet stretches from central California up into Montana while a weaker sub-tropical jet extends from SOCAL to NW NM. An interesting mesoscale feature is noted on the H5 and lower fields suggesting the blocking of some of the flow by the Sandias which looks to let loose this afternoon. The polar trough axis then swings into the region tonight into Saturday. Thereafter, northwest flow persists for several days with a broad minor wave passes on Monday morning followed by another on Tuesday as high amplitude ridging builds out west. Northerly flow persists on Wednesday and Thursday with the synoptic pattern indicating some changes coming next weekend. .FIRE WEATHER... Primary weather concern will be that for fire weather today. General thinking from the last few shifts continues with the northern South Plains and southern Panhandle being the primary area of concern. Wind speeds well up into the 20s are expected to develop this afternoon. Given the speed max is a bit late (over the classic events) this will somewhat limit speed and duration of winds to some extent before decoupling starts to occur this evening. One concern with today's setup is potential for mid/high level cloudiness. While the surface gradient remains favorable, some clouds have been noted across the central part of NM. Thus far, they don't look to be locking to orographic features except across the central Sacramentos. It would appear that this would clear by the time winds ramp up about mid day but it is something to monitor. Min RH values will be well into red flag territory and have issued a red flag warning for about 2/3rds of the CWFA. A rangeland fire danger statement is indicated for the remainder of the region given wind speed/RH/NFDRS value of high. Afternoon highs will get quite toasty given downslope flow and efficient mixing. The record high for today is 85 at both CDS and LBB and the current forecast bests both by a few degrees. .DISCUSSION... Winds will relax overnight but still remain a bit on the breezy side as a Pacific front makes its way through the area. However, the Canadian front will soon follow bringing with it sharply stronger winds. At this point, it's looking probable that a wind advisory will be needed on Saturday though we'll work to refine the details later on today and tonight. The front will clear moisture out all the way to the Gulf of Mexico leaving scant little opportunity for the next cold front, on Tuesday, to produce precipitation. Tuesday's system does look breezy as well. Thereafter the next shot of cold air comes into next Friday or beyond with some variance in how the medium term models are handling the synoptic (let alone mesoscale) aspects of the forecast. So, it basically looks like dry weather will prevail with fronts about every 3 days. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>025-027>030-033>036. && 26/26
Hazardous weather outlook, Nov 17, 4:17 AM CST, 30 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 417 AM CST Fri Nov 17 2017 TXZ021>044-181030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 417 AM CST Fri Nov 17 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Windy and dry conditions are expected this afternoon and a Red Flag Warning is in effect generally north of a Morton to Ralls to Memphis line. Elsewhere, a rangeland fire danger statement is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Windy conditions are expected to develop behind a cold front on Saturday morning with the potential for a wind advisory. Thereafter, the probability of widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:16 PM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.